Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

For anyone who has ever used the Depro Shot

I recently stopped using the depro shot. I prefer it to using a pill contraceptive, but was having some unusal cramps and having a VERY hard time with me weight. So this is for those that have used it and have had problems with their weight. How long did it take for some of the weight start coming off? I've been in the gym for a while and I just can't seem to loose much. I was wanting to stay off of the shot so I could see if my problem was due to the medicine. Any info would help. Thanks

Answer Question
 
Anonymous

Asked by Anonymous at 7:32 AM on Apr. 30, 2009 in Health

Answers (8)
  • WOW - same thing happened to me on DEPO - SHOT. I got so fat, gained like 30 pounds. Took me like 6-8 months to loose.
    bristle3kids

    Answer by bristle3kids at 7:36 AM on Apr. 30, 2009

  • I am sorry, it didnt take that long to loose the weight - maybe like 3 months.
    bristle3kids

    Answer by bristle3kids at 7:37 AM on Apr. 30, 2009

  • wow....i didn't know that weight gain on the depo shot was such a problem. I was on it when i was a teenager and I didn't gain weight so I started using it now that my son is born so I don't have to remember to take a pill. I'll keep watching to make sure that I don't gain too much..if you have any tips let me know too :)
    shortleo

    Answer by shortleo at 7:51 AM on Apr. 30, 2009

  • i got off the shot cause i had dg get the BIG snip or as he calls it major sergery lol. i gained a few pounds, now its just nice walks and watch how much i eat also major cut back on soda's i allow myself to have one soada a day. corse im still waiting to get my monthy flow i havent had one it will be 4 years in dec. i was off the shot in nov.(never got a period on the shot )
    tabbys4

    Answer by tabbys4 at 7:52 AM on Apr. 30, 2009

  • I also thought I heard someone say on here it got re-called... not sure if thats true.
    bristle3kids

    Answer by bristle3kids at 8:00 AM on Apr. 30, 2009

  • my last shot was 10 months ago and I finally started loosing weight through the regular means of exercise and eating right through the past 3 months. I think the depo is what made it difficult for me to loose the weight because I had been eating right and exercising the whole time I was on it. it also made me exhausted and moody as well as to not want sex.
    MythicMMM

    Answer by MythicMMM at 8:41 AM on Apr. 30, 2009

  • I gained almost 50 pounds on the shot and didn't lose it until 2 years later after i had my son! I was very active too, I don't know why it took so long to lose.
    jnsdrf

    Answer by jnsdrf at 5:05 PM on Apr. 30, 2009

  • I was on depo for 2 years I think. I gained 30-40 pounds on it. About a year later I was starting to lose weight again. I finally got down to a size that I'm happy with and got pregnant, ha ha.
    gottalovemal

    Answer by gottalovemal at 6:13 PM on Apr. 30, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN